Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 95, NWS Blacksburg, VA

August 24, 20106 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2010, 10:11 AM EDT for 6 counties in Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2010, 10:11 AM EDT (14:11 UTC)
Expired
Aug 24, 2010, 4:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Amherst County, VA, Bedford County, VA, City of Buena Vista, VA, City of Lexington, VA, City of Lynchburg, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 1:39 PM EDTFLASH FLOODLynchburg City, VACITY POLICE REPORTS SANDUSKY DRIVE CLOSED BETWEEN RHONDA ROAD AND GREENWOOD DRIVE DUE TO RAPIDLY FLOWING WATER WELL OVER 6 INCHES IN DEPTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 208 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS51 KRNK 241411
FFWRNK
VAC009-019-163-530-678-680-242015-
/O.NEW.KRNK.FF.W.0095.100824T1411Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 AM EDT TUE AUG 24 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF LYNCHBURG IN CENTRAL VIRGINIA
  CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
  CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
  AMHERST COUNTY IN CENTRAL VIRGINIA
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
  ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 415 PM EDT TUESDAY.

* AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A LARGE AND NEARLY STATIONARY CLUSTER OF 
  SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOWESVILLE...LEXINGTON CITY...VESUVIUS...ROCKBRIDGE BATHS...
  GOSHEN...FAIRFIELD...CORNWALL...COLLIERSTOWN...BROWNSBURG...BELLS
  VALLEY...ORONOCO...ALTO AND BUENA VISTA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3807 7948 3802 7935 3788 7913 3780 7916
      3780 7909 3777 7906 3772 7906 3770 7898
      3756 7891 3755 7888 3749 7893 3750 7895
      3736 7918 3737 7921 3742 7920 3738 7924
      3752 7949 3766 7968 3775 7969

$$

WERT
3 follow-up statements
559 
WGUS71 KRNK 241536
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1136 AM EDT TUE AUG 24 2010

VAC009-019-163-530-678-680-242015-
/O.CON.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
1136 AM EDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR THE
CITY OF BUENA VISTA...THE CITY OF LEXINGTON...THE CITY OF
LYNCHBURG... ROCKBRIDGE...NORTHEASTERN BEDFORD AND AMHERST
COUNTIES...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN OVER PORTIONS OF THE WARNED AREA.

RADAR AND RAIN GAGE ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN
HAS FALLEN OVER THE PAST FEW HOURS IN PARTS OF NORTHEAST AMHERST 
COUNTY. FLOODING IS POSSIBLE BETWEEN CLIFFORD AND NEW GLASGOW AND 
TOWARD LOWESVILLE. STREAMS AFFECTED MAY INCLUDE THE BUFFALO 
RIVER...PINEY RIVER...MAPLE RUN AND TURNER CREEK IN AMHERST COUNTY. 
RAINFALL HAS BEEN MUCH LOWER IN ROCKBRIDGE COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFFORD...
LEXINGTON CITY...VESUVIUS...ROCKBRIDGE BATHS...GOSHEN...FAIRFIELD...
CORNWALL...COLLIERSTOWN...BROWNSBURG...BELLS VALLEY...ORONOCO...
LOWESVILLE...FORKS OF BUFFALO...ALTO AND BUENA VISTA CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3807 7948 3802 7935 3788 7913 3780 7916
      3780 7909 3777 7906 3772 7906 3770 7898
      3756 7891 3755 7888 3749 7893 3750 7895
      3736 7918 3737 7921 3742 7920 3738 7924
      3752 7949 3766 7968 3775 7969

$$

PC
942 
WGUS71 KRNK 241828
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT TUE AUG 24 2010

VAC163-530-678-241833-
/O.CAN.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-
228 PM EDT TUE AUG 24 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF BUENA
VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE COUNTY...

LAT...LON 3780 7909 3777 7906 3772 7906 3770 7898
      3756 7891 3755 7888 3749 7893 3750 7896
      3736 7918 3737 7921 3742 7920 3738 7924
      3751 7948 3778 7923 3780 7917

$$

VAC009-019-680-242015-
/O.CON.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-AMHERST VA-BEDFORD VA-
228 PM EDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR THE
CITY OF LYNCHBURG... NORTHEASTERN BEDFORD AND AMHERST COUNTIES...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW LIGHT RAIN SHOWERS OVER PARTS OF AMHERST COUNTY AND THE CITY OF 
LYNCHBURG. RUNOFF INTO STREAMS AND RIVERS WILL CONTINUE FOR THE NEXT 
FEW HOURS OVER PARTS OF THE WARNED AREA MAINTAINING THE THREAT OF 
FLOODING. 

RADAR AND RAIN GAGES HAVE ESTIMATED PRECIPITATION AMOUNTS THAT  
RANGE FROM 1 TO 3 INCHES ACROSS THE AREA WITH HEAVIEST AMOUNTS IN 
THE SOUTHWEST PART OF LYNCHBURG AND IN NORTHEAST AMHERST COUNTY NEAR 
THE TOWN OF NEW GLASGOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3780 7909 3777 7906 3772 7906 3770 7898
      3756 7891 3755 7888 3749 7893 3750 7896
      3736 7918 3737 7921 3742 7920 3738 7924
      3751 7948 3778 7923 3780 7917

$$

PC
787 
WGUS71 KRNK 242012
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE AUG 24 2010

VAC009-019-680-242019-
/O.EXP.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-AMHERST VA-BEDFORD VA-
412 PM EDT TUE AUG 24 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT FOR THE CITY OF
LYNCHBURG... NORTHEASTERN BEDFORD AND AMHERST COUNTIES...

FLASH FLOODING IS NO LONGER EXPECTED IN THE WARNED AREA. 
HOWEVER...HIGH WATER IS EXPECTED TO CONTINUE ALONG WITH SOME CLOSED 
ROADS IN PARTS OF THE CITY OF LYNCHBURG.

LAT...LON 3780 7909 3777 7906 3772 7906 3770 7898
      3756 7891 3755 7888 3749 7893 3750 7896
      3736 7918 3737 7921 3742 7920 3738 7924
      3751 7948 3778 7923 3780 7917

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:53 AM EDT, 18 minutes earlier.

Area forecast discussion, Aug 24, 9:53 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EDT TUE AUG 24 2010

.SYNOPSIS...
A STRONG UPPER LOW WILL PLAGUE THE REGION THROUGH TONIGHT. A COLD
FRONT ENTERING THE OHIO VALLEY WILL PUSH THE SYSTEM TO THE COAST
BY LATE WEDNESDAY. THIS COLD FRONT CROSSES THE CAROLINAS BY
THURSDAY MORNING. A LARGE COOL AND DRY AREA OF HIGH PRESSURE
COVERS THE EASTERN UNITED STATES INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LOW CONTINUES TO DROP SOUTH ACROSS THE REGION TODAY. MADE A
QUICK UPDATE TO INCREASE POPS ESPECIALLY ALONG THE NORTHERN BLUE
RIDGE MOUNTAINS. USED A BLEND OF SREF AND CONTINUITY FOR POPS.
SOME OF STORMS THIS AFTERNOON WILL CONTAIN HEAVY RAINS. WILL HAVE TO
MONITOR FOR LOCAL FLOODING PROBLEMS. ELECTED TO MAKE SOME MINOR
ADJUSTMENTS IN TEMPERATURES AND CLOUD COVER. COOLER HIGHS THIS
AFTERNOON FROM THE UPPER 60S TO THE UPPER 70S.

OUR AREA WILL REMAIN IN WEAK FLOW BETWEEN THE OFFSHORE LOW
PRESSURE AND HIGH PRESSURE OVER THE MIDWEST TONIGHT. SHOWERS WILL
GRADUALLY TAPER OFF...BUT WITH CONTINUED WEAK UPSLOPE FLOW MAY
LINGER INTO THE OVERNIGHT.

.PREVIOUS DISCUSSION...
A COMPLEX UPPER LOW IS OVER THE MID ATLANTIC REGION. WATER VAPOR
SHOWS TWO CENTERS OF ROTATION...ONE NEAR N.J. AND ANOTHER DROPPING
SWWD INTO VA. DEEP CONVERGENCE ON THE SOUTH SIDE OF THE LOW
DROPPING INTO VA HAS PRODUCED A PERSISTENT AREA OF SHOWERS/TSTMS
WITH HEAVY RAINFALL. THIS AREA HAS CYCLED THROUGH AT LEAST 3
PERIODS OF HEAVIER CLUSTERS WITH CYCLONIC CIRCULATION...AND IS
DOING SO AGAIN OVER CHARLOTTE/HALIFAX COUNTIES. MVMNT OF THIS
FEATURE WILL TAKE IT OUT OF THE CWA BY ABOUT 11Z/700 AM. THERE ARE
SOME DIFFERENCES IN THE MODELS WHAT HAPPENS WITH THE UPPER LOW
AFTER THIS STRONG SHORT WAVE ROTATES SE OF THE CWA. I THOUGH THE
GFS HAD A GOOD HANDLE ON THE 00Z/800 PM MONDAY POSITION...AND IT
TAKES THE UPPER LOW INTO THE ERN CWA LATER TODAY. I SEE THE NEW
00Z ECMWF RUN ALSO DOES THIS. THE RESULT IS CONTINUED DEEPER
CONVERGENCE OVER THE ERN CWA...BUT WITH A MORE STABLE AIRMASS. IN
ADDITION...A DEEPER NORTHEAST TO EAST FLOW TRANSPORTS MOISTURE
INTO THE MTNS...SO UPSLOPE INTO THE BLUE RIDGE WILL HELP GENERATE
PRECIP THERE. END RESULT IS THAT I THINK THERE WILL BE GOOD
COVERAGE OF SHOWERS TODAY...BUT LESS CHANCE OF TSTMS. I HAVE
RAISED POPS CLOSER TO THE HIGHER MET GUIDANCE...AND HAVE LIKELY
POPS FOR MOST OF VA AND SE WV. WITH THE EXPECTED CLOUDS AND
RAIN...HIGH TEMPS WILL STRUGGLE TO RISE MUCH...EXCEPT THE FAR
WESTERN MTNS WHERE THERE MAY BE SOME SUN.

THE FORECAST AREA WILL BE IN WEAK FLOW BETWEEN THE OFF SHORE LOW
PRESSURE AND HIGH PRESSURE OVER THE MIDWEST TONIGHT. SHOWERS WILL
GRADUALLY TAPER OFF...BUT WITH CONTINUED WEAK UPSLOPE FLOW MAY
LINGER PAST MIDNIGHT ALONG AND EAST OF THE BLUE RIDGE. FOG MAY
BECOME WIDESPREAD...BUT CURRENT THINKING IS WE MAY HAVE MOSTLY
STRATUS...SO HAVE NOT ADDED INTO THE GRIDS YET. TEMPERATURES WILL
NOT DROP MUCH...SO HAVE KEPT LOWS MAINLY IN THE LOWER 60S.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
STACKED CLOSED UPPER LOW OPENS UP ON WEDNESDAY...WITH ONE FINAL
DISTURBANCE SCRAPING THE EASTERN CWA WED MORNING BEFORE THE SYSTEM
IS ABSORBED AND SHOVED EAST BY A GYRE OVER HUDSON BAY. DEEP
SATURATED PROFILE TO 15KFT AT LYH ISNT GOING TO ALLOW MUCH
SUNSHINE...PERHAPS NOT BREAKING UNTIL LATE DAY. THUS...STAYED A
LITTLE COOLER THAN GUIDANCE THERE. LAST SHRTWV MAY ALSO GENERATE A FEW
SHOWERS FIRST PART OF WEDNESDAY BEFORE THE EASTERLY COMPONENT IS
ERASED...AS A COLD FRONT ENTERS THE OHIO VALLEY...RESULTING IN
DOWNSLOPING WINDS BY LATE WEDNESDAY. GOOD DROP IN H85 TEMPS BEHIND
THIS FRONT CONSIDERING THIS HOT SUMMER...WITH MID TO LOWER 50S
DEWPOINTS ARRIVING WEST OF THE BLUE RIDGE AFTER ITS PASSAGE. ONLY
EXPECTING A FEW SHOWERS AS IT CROSSES SE WEST VA WEDNESDAY NIGHT.
HIGH PRESSURE BRIDGES INTO THE MIDDLE ATLANTIC THURSDAY AND
THINKING THIS FRONT SHOULD EASILY CLEAR THE CWA. THUS...DID
REMOVED POPS SAVE FOR NW NC WHERE SURFACE CONVERGENCE AND TRAPPED
LLVL MOISTURE MAY LEAD TO A FEW SHWS. REFRESHING AIRMASS AND H85
TEMPS POTENTIALLY DROPPING TO THE SINGLE DIGITS THURSDAY NIGHT
MEANS FORECASTING TEMPS A LITTLE BELOW GUIDANCE...EXCEPT ACROSS
THE SOUTH WHERE DRIER AIR WILL BE LAST TO ARRIVE AND NE TO E WINDS
WILL PREVENT DECOUPLING INTO FRIDAY MORNING.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE AT THE SFC AND ALOFT WILL KEEP OUR WEATHER DRY THIS
PERIOD WITH SEASONAL OR SLIGHTLY ABOVE SEASONAL TEMPS. POSITION OF
THE SFC HIGH TO OUR NORTH AND NORTHEAST INTO THE WEEKEND SHOULD
ALLOW FOR A SLOWER MODERATION IN TEMPS WITH BUILDING 5H HGHTS FROM
THE SOUTHWEST. THE GFS KEEPS THE HIGH SITUATED OVER THE REGION
INTO THE MIDDLE OF NEXT WEEK SO ATTM...LOOKING AT A DRYING OUT PHASE
TO THE END OF AUGUST.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
AS AN UPPER LOW SINKS SOUTHWARD INTO ERN VA TODAY...SHOWERS WILL
INCREASE ACROSS THE REGION...AND AN EASTERLY LOW LEVEL FLOW WILL
BRING IN PLENTIFUL LOW LEVEL MOISTURE. VARIABLE CIGS THIS MORNING
IN THE HIGH MVFR/LOW VFR RANGE...OCNLY DROPPING TO LOW MVFR OR
EVEN IFR. AS SHOWERS BECOME MORE WIDESPREAD...CIGS WILL LIKELY
REMAIN MVFR ALL DAY. EXCEPTIONS MAY BE BLF AND DAN ON THE EDGE OF
THE DEEPER MOISTURE. NUMEROUS SHOWERS WILL REMAIN IN THE AREA INTO
THIS EVENING...THEN AS SHOWERS TAPER OFF THIS EVENING...CIGS/VBSYS
ARE EXPECTED TO DROP IN FOG AND STRATUS AT ALL AIRPORTS...WITH
EITHER LOW MVFR OR IFR CONDS LIKELY BY 25/06Z.

THE UPPER LOW SHIFTS EASTWARD WED ALLOWING A MORE WESTERLY
TRAJECTORY TO DEVELOP DURING THE DAY. CONDITIONS WILL BE
IMPROVING BACK TO VFR FROM WEST TO EAST DURING THE DAY.

A DRY COLD FRONT WILL CROSS THROUGH THE AREA LATE WEDNESDAY
NIGHT. ONCE THIS FRONT GOES THROUGH A LARGE HIGH WILL KEEP THE
WEATHER VFR THROUGH EARLY NEXT WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH/WP
NEAR TERM...JH/KK
SHORT TERM...KM
LONG TERM...WP
AVIATION...JH/JJ
Hazardous weather outlook, Aug 24, 6:39 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 AM EDT TUE AUG 24 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-251045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
639 AM EDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:43 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, City of Buena Vista, City of Lynchburg62 min
Aug 23, 8:50 PM EDTSpecial Weather StatementRNKCity of Roanoke55 min
Aug 23, 9:38 PM EDTFlash Flood WarningRNKBedford, Campbell, City of Lynchburg3 hr
Aug 23, 9:59 PM EDTSpecial Weather StatementRNKBedford61 min
Aug 23, 10:56 PM EDTSpecial Weather StatementRNKPittsylvania64 min
Aug 23, 11:30 PM EDTFlash Flood WarningRNKPittsylvania3 hr
Aug 23, 11:51 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville54 min
Aug 24, 12:46 AM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville4 hr
Aug 24, 12:53 AM EDTSpecial Weather StatementRNKCity of Danville52 min
Aug 24, 3:30 AM EDTSpecial Weather StatementRNKCharlotte45 min
Aug 24, 4:10 AM EDTFlash Flood WarningRNKCharlotte, Halifax5 hr
Aug 24, 11:05 AM EDTSpecial Weather StatementRNKCampbell55 min
Aug 24, 12:08 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Roanoke52 min
Aug 24, 12:37 PM EDTSpecial Weather StatementRNKHalifax38 min
Aug 24, 1:08 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem52 min
Aug 24, 2:09 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville3 hr
Aug 24, 2:13 PM EDTSpecial Weather StatementRNKFranklin62 min
Aug 24, 4:15 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg4 hr
Aug 24, 4:24 PM EDTSpecial Weather StatementRNKPittsylvania36 min

Nearby

Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.